CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

True vs. false immune-mediated thrombotic thrombocytopenic purpura exacerbations: a clinical case in the caplacizumab era.

Acquired thrombotic thrombocytopenic purpura (aTTP) is a medical emergency requiring urgent plasma exchange and immunosuppressive agents. Recently, the therapeutic options have been expanded by the approval of a novel anti-von Willebrand factor (vWF) nanobody, caplacizumab, inhibiting vWF-platelet aggregation. Here, we present a rare case of a patient affected by immune-mediated TTP (iTTP) reporting ischemic stroke caused by a real iTTP exacerbation during caplacizumab administration and subsequent pancytopenia caused by cytomegalovirus (CMV) infection that mimicked another iTTP exacerbation. The case is a real-life example of a not-frequent iTTP exacerbation in the caplacizumab era and of the new management issues arising with the introduction of the new drugs in clinical practice, highlighting the need of new comprehensive response criteria and treatment guidelines.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app